Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 241, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 6, 2002, 3:14 AM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2002, 3:14 AM CDT (08:14 UTC)
- Expired
- Oct 6, 2002, 3:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:12 PM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Oct 5, 3:12 PM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 312 PM CDT SAT OCT 5 2002 TEMPERATURES CONTINUE TO BE THE MAIN CHALLENGE THROUGH THE FORECAST PERIOD AS COLD FRONT STILL POISED TO ROLL THROUGH NORTH CENTRAL AND NORTHEAST KANSAS ON SUNDAY. TONIGHT SOUTHERLY WINDS SHOULD KEEP TEMPERATURES UP OVERNIGHT AND WILL CONTINUE WITH LOWS IN THE UPPER 40S NORTHWEST WITH FRONT MOVING THROUGH THE FAR NORTHWEST COUNTIES LATE TONIGHT...TO THE MID 50S IN THE SOUTHEAST NEAR GARNETT. ON SUNDAY...FRONT STILL FORECAST TO MOVE THROUGH DURING THE MORNING HOURS, AND SHOULD SEE WINDS INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS FOR A FEW HOURS. BEST MOISTURE RETURN SET FOR SOUTHEAST KANSAS INTO MISSOURI AS WELL AS BEST ISENTROPIC LIFT AND SATURATION LOOKS BEST ACROSS SOUTHWEST MISSOURI, THUS WILL KEEP ZONES DRY FOR NOW. GOOD COLD ADVECTION THROUGH THE DAY IN THE WAKE OF THE FRONT WITH HIGHS IN THE MID TO UPPER 60S FROM NORTH TO SOUTH ACROSS THE CWA. SUNDAY NIGHT SHOULD SEE THE COLDEST SO FAR THIS FALL AS HIGH PRESSURE SETTLES OVER KANSAS, BOTH AVN AND ETA KEEP SOME LIGHT WINDS THROUGH THE NIGHT AND MAY SEE SOME PATCHY FROST, ESPECIALLY IN THE NORTHEAST CORNER. TEMPERATURES SHOULD COOL INTO THE 35 TO 39 DEGREE RANGE. HIGHS IN THE 60S ON MONDAY LOOK GOOD AFTER A COLD START. REST OF THE FORECAST THROUGH THE END OF THE WEEK CONTINUES DRY WITH NEAR SEASONABLE TEMPERATURES OR SLIGHTLY HIGHER. STILL LIKE THE AVNS DEPICTION OF KEEPING SOUTHERN STREAM SHORTWAVE FARTHER SOUTH THAN THE ETA ACROSS OKLAHOMA AND TEXAS. MODELS SUGGEST ENOUGH TIMING UNCERTAINTY WITH THE SYSTEM EJECTING OUT INTO THE PLAINS NEXT WEEKEND TO PRECLUDE ADDING PRECIPITATION AT THIS TIME. .TOP...NONE. 53
Hazardous weather outlook, Oct 5, 5:15 AM CDT, 21 hours 59 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 515 AM CDT SAT OCT 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL NOT BE NEEDED. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY. THE FRONT WILL BRING GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH. SUNDAY NIGHT...AS HIGH PRESSURE SETTLES OVER THE AREA...THE COLDEST NIGHT OF THE FALL SEASON IS EXPECTED WITH TEMPERATURES EXPECTED TO FALL INTO THE 35 TO 40 DEGREE RANGE. MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH DRY AND SEASONAL TEMPERATURES EXPECTED. 38
In the hours before
Local storm report, Oct 6, 2:13 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
213 AM CDT SUN OCT 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 6 S JAMESTOWN KS .88 INCH HAIL
10/06/02 CLOUD SPOTTER REPORT 6 MILES
SOUTH AND 1 EAST OF
JAMESTOWN
0157 AM 5 SW CONCORDIA KS 1.75 INCH HAIL
10/06/02 CLOUDLocal storm report, Oct 6, 2:56 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT SUN OCT 06 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0252 AM BLAINE KS .75 INCH HAIL
10/06/02 POTTAWATOMIEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:31 AM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| Oct 6, 2:06 AM CDT | Severe Thunderstorm Warning | TOP | 39 min | |
| Oct 6, 2:44 AM CDT | Severe Thunderstorm Warning | TOP | 46 min | |
| Oct 6, 3:28 AM CDT | Severe Thunderstorm Warning | TOP | 47 min | |
| Oct 6, 4:06 AM CDT | Severe Thunderstorm Warning | TOP | 24 min | |
| Oct 6, 4:17 AM CDT | Severe Thunderstorm Warning | TOP | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.